MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN BANTAM W/GRIPTION 44MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN BANTAM W/GRIPTION 44MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-30-044
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Dislocation of polyethylene, when the head contacted with the cup, part of the cup was ate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a2 (age), b5, d6a and h6 (device code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h4.
 
Event or Problem Description
Additional information received: a.What is the affected side? right hip.B.Was surgery time extended? no.C.What do you mean '' part of the cup was ate?'' please elaborate.The pinnacle cup was eaten for the head.Port of the cup disappear., i can imagen that has happened for the friction between metal part of the cup and ceramic head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was received for examination.Based on visual analysis of the provided evidence along with observation on involved devices, it was possible to identify a disassociation event among cup and liner.Also, a remarkable worn condition was observed on the inner surface of the cup.An advanced degradation of the metal material was present, consequence of the ceramic interaction to onto this area.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Drawing/specifications reviewed? n/a.Dimensional inspection: n/a.Device history lot : a manufacturing record evaluation was performed for the finished device: j08z57 (p/n: 121730044) and no non-conformances or manufacturing irregularities related to the malfunction were identified.Device history review : a manufacturing record evaluation was performed for the finished device (121730044/j08z57) product and lot numbers, and no non-conformances were identified.

Brand Name
PINN BANTAM W/GRIPTION 44MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15418261
Report Number1818910-2022-17900
Device Sequence Number19488097
Product Code KWA
UDI-Device Identifier10603295009948
UDI-Public10603295009948
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-30-044
Device Catalogue Number121730044
Device Lot NumberJ08Z57
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer09/21/2022
09/29/2022
02/22/2023
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date09/28/2022
10/03/2022
02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 28MM +5; PINN MAR +4 10D 28IDX44OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexUnknown